Parents, carers and disabled parents
If this is your first visit, check out the community guide. You will have to Join us or Sign in before you can post.

Aripiprazole and autism.

MamaGGMamaGG Member Posts: 1
Just wondering if any of your children have had any success with this medication . My son has severe autism , anxiety disorder and challenging behaviour , he has been prescribed this as Risperidone has caused rapid weight gain . My son is almost 15 and has been taking it for 3 weeks , I find he has become more introverted and reluctant to interact with us . Any advice or experience from you guys would be brilliant . 

Replies

  • josiedoodlesjosiedoodles Member Posts: 1 Listener
    If he isn't happy with being on the medication after a month that will be when the introductory period will have ended.  The weight gain is an extremely common symptom in a lot of dopamine depleting drugs /antiphycotic medication.  From what I know the UN discourage from medicating to reduce behaviour related to autism.  
Sign in or join us to comment.